You can download the sample Nursing case study of Nursing Case Study with the following question for free at the end of this page. For further assistance with Nursing Assignment help, please check our offerings in Nursing assignment solutions. Our subject-matter experts provide online assignment help to Nursing students from across the world and deliver plagiarism free solution with a free Turnitin report with every solution.
(AssignmentEssayHelp does not recommend anyone to use this sample as their own work.)
- Choose 3 (three) topics from the list of topics below. All students must complete topic 1 and choose another 2 (two) topics to answer from the remaining list.
- For each topic, you are required to write 500 – 600 words (+/- 10%). Each topic is an individual topic and needs to adhere to the stipulated word count (500-600 words). The total word count for all three topics: 1500-1800 words (+/- 10%).
- In-text referencing is excluded in the word count.
- Academic essay format is required which includes an introduction and conclusion for each topic you select which is included in the word count. As each topic is 500 – 600 words, a general rule of no more than 10% of the total word count should apply to these (50-60 words). For help with writing an academic essay please click the link ‘Writing an Academic Essay’ on the Moodle site (under the ‘Assessment’ tab) or see the ALC (Academic Learning Centre) for assistance.
- APA referencing is required (please click this link to access the APA abridged guide available via this link or on the course Moodle site under the ‘Assessment’ tab). Please note that referencing is worth 15% of your overall mark for this assessment.
- The study guide, course profile, and power-points supplied in the course Moodle site are NOT to be used as reference sources but are good resources to guide your answers. NB: journal articles less than 5 years old and textbooks less than 10 years old should only be used.
List of Topics
Topic 1: Compulsory (All students must complete)
Read the clinical summary found on the Moodle site under Assessment 1 regarding the case study originating from a coronal inquest. Write 500-600 words addressing the following questions:
- Discuss and describe the type of medication error that occurred in this scenario.
- The Director of Medical Services gave evidence that a number of measures had been implemented following an investigation using a root cause analysis of this incident.
Discuss 1 (one) or 2 (two) safety measures that you feel would have been implemented to minimise the risk of such an error in drug administration occurring again.
‘Nurses are regularly confronted with ethical dilemmas in day to day practice and are regularly required to make ethical decisions, despite not always being aware of this fact (Oh & Gastmans, 2015)’.
You are required to identify an ethical principle and how this relates to clinical practice with reference to medications.
Instructions: To answer this topic, you are required to watch a short vignette involving Stanley and a nurse. In your response, in 500-600 words, address the following:
- Describe what is happening (the situation/scenario)
- Identify at least one ethical principle that could apply to this scenario, and describe what that principle/s mean in relation to this situation/scenario
- Discuss the ethical issues and or outcomes in applying that principle to the specific situation you described.
The vignette is supplied on the course Moodle site under the Assessment tab – Assessment 2. It is expected that you write in third person (no ‘I’ or ‘we’ statements).
Understanding pharmacokinetics (PK) is important for safety administrating medications to patients. However the PK of drugs are altered by age i.e. in the elderly population group, when compared to adults.
Discuss PK i.e. absorption, distribution, metabolism and excretion that includes one aspect (for each part) that differs in the elderly in comparison to adults. Include in your discussion at least 2 (two) to 3 nursing implications/interventions to ensure safety in administering medications to this population group.
After reading the case study below, discuss in your answer, the questions that follow. Case Study:
Mr. Benjamin Brown is a 16 year old male who has been admitted to hospital with a diagnosis of new–onset diabetes. His initial symptoms prior to his admission included a 10kg weight loss over the past few weeks, nausea, increased thirst and urination. He is stabilized, then placed initially on regular insulin – Humulin R.
Provide a discussion, with reference to Mr. Brown, that includes the following: a) Discuss the pathophysiology of Type 1 Diabetes (T1DM) vs Type 2 Diabetes (T2DM).
- State which type of diabetes (T1DM or T2DM) Mr. Brown has most likely been diagnosed with and why. Explain the rationale for why insulin is prescribed as the preferred medication to treat his diabetes.
- Describe the mechanism of action of insulin prescribed for Mr Benjamin Brown.
- Discuss considerations the nurse may need to be aware of when insulin is ordered and/or administered.
The given case study details about the error committed by the registered nurse in the administration of oral and injectable drug administered in an age-old patient in Australia. The patient was an age-old patient with a complex medical history of stroke and diabetic positive patient. The initial instruction is given by nursing in-charge to registered nurse to administer the crushed Ciprofloxacin via standard-sized non-luer lock syringe into the nasogastric tube (NGT). The registered nurse does not have previous experience in peripherally inserted central catheter (PICC) lines and subsequent administration of dosage forms. Due to limited work exposure of registered nurse in PICC lines, the registered nurse has improperly followed the instructions given by the nurse in charge.
Type of Medication error
The nurse in-charge asked the registered nurse to initially begin the oral administration of crushed Ciprofloxacin via non-luer lock syringe and followed by intravenous injection of Frusemide using luer lock syringe in PICC line. Although the registered nurse was supervised by nurse in-charge and while nurse in-charge attending to Mrs. C feeding, the registered nurse have improperly administered the reverse sequence of drug administration. The registered nurse has intravenously injected the Frusemide in PICC line using luer lock syringe. Nursing in-charge instructed the registered nurse to withdraw the injected Frusemide by using luer lock syringe. However, the registered nurse has not accurately followed the instruction provided by the nursing in-charge. On the contrary, the registered nurse has injected the crushed Ciprofloxacin into the luer lock syringe into PICC line.
The health care service should incorporate the following safety measures to prevent the re-occurrence of administration errors in future.
- The registered nurse should be supervised by a dedicated nurse in-charge during the training session. The dedicated nurse in-charge should not involve in other activity such as patient feeding or taking blood samples and should accurately monitor the clinical activity performed by a registered nurse (Bentz, 2012).
- The written standard clinical protocols to be prepared and approved by nurse in-charge. The standard clinical protocols should describe the procedure for administration of drugs into the patient. The approved clinical protocol should be trained to registered nurse and nurse in-charge should ensure that the registered nurse is completely qualified in the given job responsibility (Duell, 2008)
- The components of the NGT administration and PICC line should be clearly identified using correct labels. Specifically, the luer lock syringe of PICC and non-luer lock syringe of NGT administration should be labelled with its standard sizes and nozzles size (Duell, 2008)